Psycho-Babble Medication Thread 63901

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Anyone out there with withdrawal experience?

Posted by roo on May 22, 2001, at 11:45:35

How do you know when you try and taper down on your
ad, and find yourself getting depressed, if it's withdrawal
that will pass, or depression returning? Is waiting it
out the only way to tell? If so, how long do you wait
before you finally say "Okay. I'm depressed. I need to
start taking my meds again". I don't want to keep repeating
the cycle of going on and off drugs if I'm just being
impatient and going back to the ad just because I can't make
it through the withdrawal period. But I also don't want
to be in denial about depression, if that's what it is.
What's a safe amount of time to wait. I was taking 20 mg's
of prozac and tapered down to 15 mg's. At first I had
pms like symptoms 10 days after tapering down...they lasted
a few weeks...now I just feel depressed...don't want to talk
to anybody, finding it hard to smile, and want to sleep constantly.
On the other hand, my beloved cat of 10 years is dying of
cancer, and I've just moved from a place I lived in for
5 years and have moved in with my boyfriend, which I'm
worried about it working out, etc., so maybe it's
completely natural to be feeling this way. Feedback
anyone? I cut back about a month and a half ago, and
have gradually gotten more depressed.

 

Re: Anyone out there with withdrawal experience?

Posted by Joy on May 22, 2001, at 14:17:55

In reply to Anyone out there with withdrawal experience?, posted by roo on May 22, 2001, at 11:45:35

In my own opinion you have too many life changes to cut back on Prozac at this time. The death of an animal, a change of residence, and uncertainly with a loved one ar pretty major. I am on Prozac for 4 months [40 mg now] and a friend is on it over 10 years. If you have a chemical depression/anxiety you may have to take it a while. At least it should be taken 12-18 months for situational depression. I hope you feel bettr.
Joy

> How do you know when you try and taper down on your
> ad, and find yourself getting depressed, if it's withdrawal
> that will pass, or depression returning? Is waiting it
> out the only way to tell? If so, how long do you wait
> before you finally say "Okay. I'm depressed. I need to
> start taking my meds again". I don't want to keep repeating
> the cycle of going on and off drugs if I'm just being
> impatient and going back to the ad just because I can't make
> it through the withdrawal period. But I also don't want
> to be in denial about depression, if that's what it is.
> What's a safe amount of time to wait. I was taking 20 mg's
> of prozac and tapered down to 15 mg's. At first I had
> pms like symptoms 10 days after tapering down...they lasted
> a few weeks...now I just feel depressed...don't want to talk
> to anybody, finding it hard to smile, and want to sleep constantly.
> On the other hand, my beloved cat of 10 years is dying of
> cancer, and I've just moved from a place I lived in for
> 5 years and have moved in with my boyfriend, which I'm
> worried about it working out, etc., so maybe it's
> completely natural to be feeling this way. Feedback
> anyone? I cut back about a month and a half ago, and
> have gradually gotten more depressed.

 

Re: Anyone out there with withdrawal experience?

Posted by KARAsweet on May 22, 2001, at 17:08:06

In reply to Re: Anyone out there with withdrawal experience?, posted by Joy on May 22, 2001, at 14:17:55

The symptoms I had withdrawing from Zoloft were moodiness and feelings of being lightheaded.

I think now is definitely not a time to go off your meds.. how long have you been on them for?

 

Re: Anyone out there with withdrawal experience? roo

Posted by Lisa Simpson on May 24, 2001, at 9:23:03

In reply to Anyone out there with withdrawal experience?, posted by roo on May 22, 2001, at 11:45:35

Roo, I agree with what the other two have said. I've no experience with your med, but it seems to me that at such a stressful time of your life, it probably isn't a good idea to stop or cut down on something that is doing you good.

Also, I sympathise so much about your cat. I had a Siamese chocolate point cat who was absolutely gorgeous and I loved with all my heart. He got cancer too, and that completely devastated me. No-one seemed to really understand why I kept crying all the time about it as he was "just an animal". But he was like a best friend to me. He loved me unconditionally, and gave me far more affection that any people I knew. Is there nothing at all your vet can do for him/her?

All my best wishes,

Lisa

 

Re: Anyone out there with withdrawal experience?

Posted by roo on May 24, 2001, at 12:50:59

In reply to Re: Anyone out there with withdrawal experience? roo, posted by Lisa Simpson on May 24, 2001, at 9:23:03

Lisa (and everyone)

Thanks for your responses. I reluctantly upped my
dose yesterday. I was just too damn miserable.
And Lisa, thanks for sharing your experience about
your cat--you are right--I think it is hard for people
to understand since "it's just an animal". But I can't
believe how deeply I love Walter (my cat) and how much
comfort and laughter he's brought me over the years. He
is one of a kind and I am glad I had a chance to have
him in my life. What a sweetie. Yes, unconditional
love. It seems especially meaningful and important
in the face of dealing with depression. No matter how
horrible I felt or out of it with depression I was, there
Walter was, purring by my side....

ps. No, there's nothing the vets can do--his tumor is in
a really awkward, inoperable place, and to even attempt a
surgery would be really dangerous and more money than I could
ever afford.

Thanks again,

Ruth

 

Re: Anyone out there with withdrawal experience? roo

Posted by PuraVida on May 25, 2001, at 22:28:46

In reply to Re: Anyone out there with withdrawal experience?, posted by roo on May 24, 2001, at 12:50:59

Hang in there - there is no point in being depressed if you don't have to. You are lucky the Prozac has worked for you, and, you are on a pretty low dose, from my experience.

I stopped my Prozac after a course of 7 months, and 4 months later I was more depressed than ever. When I finally broke down and called the doctor (it was worse the second time...) the nurse said to me - "look if you had a headache, you'd take and asprin, right?" I still remember that, and for the past 4 years I haven't ditched my meds, though I'd like to sometimes!

Best wishes...

Liz

> Lisa (and everyone)
>
> Thanks for your responses. I reluctantly upped my
> dose yesterday. I was just too damn miserable.
> And Lisa, thanks for sharing your experience about
> your cat--you are right--I think it is hard for people
> to understand since "it's just an animal". But I can't
> believe how deeply I love Walter (my cat) and how much
> comfort and laughter he's brought me over the years. He
> is one of a kind and I am glad I had a chance to have
> him in my life. What a sweetie. Yes, unconditional
> love. It seems especially meaningful and important
> in the face of dealing with depression. No matter how
> horrible I felt or out of it with depression I was, there
> Walter was, purring by my side....
>
> ps. No, there's nothing the vets can do--his tumor is in
> a really awkward, inoperable place, and to even attempt a
> surgery would be really dangerous and more money than I could
> ever afford.
>
> Thanks again,
>
> Ruth


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.